MAUDE Adverse Event Report: MEDTRONIC XOMED INC. IPC® HANDPIECE - XPS® STRAIGHTSHOT® M4; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

MEDTRONIC XOMED INC. IPC® HANDPIECE - XPS® STRAIGHTSHOT® M4; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Model Number 1898200TRF
Medical Device Problem Codes Overheating of Device (1437); Noise, Audible (3273)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported that a handpiece was making a high pitched sound and was heating up during inspection.There was no patient impact.
 
Additional Manufacturer Narrative
H3: analysis found that they could not verify excessive heat.Performed pre-temperature test and unit operated within normal parameters.Temperature ere nose 82.6°f, middle 81.3°f and rear 84.9°f.Never exceeded.However, disassembled housing and found all internal parts also the motor and screws were all severely corroded.Replaced all the internal parts, seals, bearings also the motor/cable unit was repaired cleaned, tested and passed to manufacturing specifications.H6: the fdm 4114, fdr 3221 and fdc 67 are no longer applicable.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
IPC® HANDPIECE - XPS® STRAIGHTSHOT® M4
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key9784791
Report Number1045254-2020-00133
Device Sequence Number14115985
Product Code ERL
UDI-Device Identifier00643169882799
UDI-Public00643169882799
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K041413
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1898200TRF
Device Catalogue Number1898200TRF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2020
Supplement Date Received by Manufacturer04/28/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1